2019 ICD-10-CM Diagnosis Code T39.395A

Adverse effect of other nonsteroidal anti-inflammatory drugs [NSAID], initial encounter

    2016 2017 2018 2019 Billable/Specific Code
  • T39.395A is a billable/specific ICD-10-CM code that can be used to indicate a diagnosis for reimbursement purposes.
  • Short description: Adverse effect of nonsteroidal anti-inflammatory drugs, init
  • The 2019 edition of ICD-10-CM T39.395A became effective on October 1, 2018.
  • This is the American ICD-10-CM version of T39.395A - other international versions of ICD-10 T39.395A may differ.
The following code(s) above T39.395A contain annotation back-references
Annotation Back-References
In this context, annotation back-references refer to codes that contain:
  • Applicable To annotations, or
  • Code Also annotations, or
  • Code First annotations, or
  • Excludes1 annotations, or
  • Excludes2 annotations, or
  • Includes annotations, or
  • Note annotations, or
  • Use Additional annotations
that may be applicable to T39.395A:
  • S00-T88
    2019 ICD-10-CM Range S00-T88

    Injury, poisoning and certain other consequences of external causes

    Note
    • Use secondary code(s) from Chapter 20, External causes of morbidity, to indicate cause of injury. Codes within the T section that include the external cause do not require an additional external cause code
    Type 1 Excludes
    Use Additional
    • code to identify any retained foreign body, if applicable (Z18.-)
    Injury, poisoning and certain other consequences of external causes
  • T36-T50
    2019 ICD-10-CM Range T36-T50

    Poisoning by, adverse effect of and underdosing of drugs, medicaments and biological substances

    Code First
    • , for adverse effects, the nature of the adverse effect, such as:
    • adverse effect NOS (T88.7)
    • aspirin gastritis (K29.-)
    • blood disorders (D56-D76)
    • contact dermatitis (L23-L25)
    • dermatitis due to substances taken internally (L27.-)
    • nephropathy (N14.0-N14.2)
    Includes
    • adverse effect of correct substance properly administered
    • poisoning by overdose of substance
    • poisoning by wrong substance given or taken in error
    • underdosing by (inadvertently) (deliberately) taking less substance than prescribed or instructed
    Note
    • The drug giving rise to the adverse effect should be identified by use of codes from categories T36-T50 with fifth or sixth character 5.
    Type 1 Excludes
    • toxic reaction to local anesthesia in pregnancy (O29.3-)
    Type 2 Excludes
    • abuse and dependence of psychoactive substances (F10-F19)
    • abuse of non-dependence-producing substances (F55.-)
    • drug reaction and poisoning affecting newborn (P00-P96)
    • pathological drug intoxication (inebriation) (F10-F19)
    Use Additional
    • code(s) to specify:
    • manifestations of poisoning
    • underdosing or failure in dosage during medical and surgical care (Y63.6, Y63.8-Y63.9)
    • underdosing of medication regimen (Z91.12-, Z91.13-)
    Poisoning by, adverse effect of and underdosing of drugs, medicaments and biological substances
Approximate Synonyms
  • Adverse effect of non-steroidal anti-inflammatory drug
  • Anaphylaxis due to non-steroidal anti-inflammatory drug (nsaid)
  • Non-steroidal anti-inflammatory drug adverse reaction
  • Nonsteroidal antiinflammatory drug anaphylaxis (severe allergic reaction)
ICD-10-CM T39.395A is grouped within Diagnostic Related Group(s) (MS-DRG v36.0):
  • 793 Full term neonate with major problems
  • 917 Poisoning and toxic effects of drugs with mcc
  • 918 Poisoning and toxic effects of drugs without mcc

Convert T39.395A to ICD-9-CM

Code History
  • 2016 (effective 10/1/2015): New code (first year of non-draft ICD-10-CM)
  • 2017 (effective 10/1/2016): No change
  • 2018 (effective 10/1/2017): No change
  • 2019 (effective 10/1/2018): No change
ICD-10-CM Codes Adjacent To T39.395A
T39.392S …… sequela
T39.393 Poisoning by other nonsteroidal anti-inflammatory drugs [NSAID], assault
T39.393A …… initial encounter
T39.393D …… subsequent encounter
T39.393S …… sequela
T39.394 Poisoning by other nonsteroidal anti-inflammatory drugs [NSAID], undetermined
T39.394A …… initial encounter
T39.394D …… subsequent encounter
T39.394S …… sequela
T39.395 Adverse effect of other nonsteroidal anti-inflammatory drugs [NSAID]
T39.395A …… initial encounter
T39.395D …… subsequent encounter
T39.395S …… sequela
T39.396 Underdosing of other nonsteroidal anti-inflammatory drugs [NSAID]
T39.396A …… initial encounter
T39.396D …… subsequent encounter
T39.396S …… sequela
T39.4 Poisoning by, adverse effect of and underdosing of antirheumatics, not elsewhere classified
T39.4X Poisoning by, adverse effect of and underdosing of antirheumatics, not elsewhere classified
T39.4X1 Poisoning by antirheumatics, not elsewhere classified, accidental (unintentional)
T39.4X1A …… initial encounter

Reimbursement claims with a date of service on or after October 1, 2015 require the use of ICD-10-CM codes.